8 doctors weighed in:
I received an injection for lumbar pain. Why do I feel more than before.?
8 doctors weighed in

Dr. John Ayres
Orthopedic Surgery
7 doctors agree
In brief: It depends.
Occasionally your pain can be worse after an injection like an epidural steroid injection (esi).
Occasionally you have had a period of less pain and when the original pain comes back it feels worse. Rarely its a complication related to the injection like an epidural hematoma or infection.In those with symptomatic pain, there is 70% likelihood that the pain will be adequately managed with esis.

In brief: It depends.
Occasionally your pain can be worse after an injection like an epidural steroid injection (esi).
Occasionally you have had a period of less pain and when the original pain comes back it feels worse. Rarely its a complication related to the injection like an epidural hematoma or infection.In those with symptomatic pain, there is 70% likelihood that the pain will be adequately managed with esis.
Dr. John Ayres
Dr. John Ayres
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors